MAUDE Adverse Event Report: GYRUS ACMI, INC MULTIDEBRIDER HANDPIECE, ANGLED

GYRUS ACMI, INC MULTIDEBRIDER HANDPIECE, ANGLED
Model Number MDHP100S
Medical Device Problem Codes Defective Device (2588); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has not yet been returned for evaluation/investigation.Therefore, the root cause of the reported phenomenon could not be determined at this time.This report will be supplemented accordingly following investigations.This mdr is being submitted retrospectively as part of a remediation effort related to the recent system and process changes.A capa has been opened to manage the actions related to remediation of this issue and any required reporting.
 
Event or Problem Description
A report of device stopped working, fault with handpiece during preparation for use was reported.There was no patient involvement, no user injury reported due to the event.This report is related to report patient identifier (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on device return evaluation and the legal manufacturer's investigation.The device was returned and evaluated at oekg olympus united kingdom.Upon evaluation, the device was confirmed for not functioning as expected.Visible inspection noted that the cable was twisted and kinked the whole length, this coincides with the internal resistance of the handpieces being lower than specification allows.It was assumed that the malfunction is caused by broken signal line.The cable consists of multiple signal wires, therefore excessive stress such as twisting and bend causes break of cable.The internal resistance measured 2.884 kohm, below specification for the 5v and ground lines in the mdu cable.There were no other abnormalities noted in the inspection.The original equipment manufacturer (oem) performed a device history record review and no abnormalities were noted.This product with serial number (b)(6) was manufactured within specification.An investigation was completed by the oem and determined that there is no manufacturing nor processing related cause for this failure mode.The root cause has been determined to be material used to compress the braiding shield of the wires in the handpiece, which causes shortages in the handpieces.The shortages cause the mdu not to function and or intermittently not to function.This failure has been addressed.Olympus will continue to monitor complaints for this device.

Brand Name
MULTIDEBRIDER HANDPIECE, ANGLED
Common Device Name
MULTIDEBRIDER HANDPIECE, ANGLED
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key11778430
Report Number1037007-2021-00036
Device Sequence Number3831054
Product Code GEI
UDI-Device Identifier00821925027749
UDI-Public00821925027749
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123429
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMDHP100S
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer09/08/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1